AvKARE Recalls Two Products After Packaging Mix-Up

December 16, 2020
Pharmaceutical Technology Editors

Due to a packaging error, the company is voluntarily recalling one lot of sildenafil 100 mg tablets for the treatment of erectile dysfunction and one lot of trazodone 100mg tablets for the treatment of major depressive disorder.

FDA announced on Dec. 9, 2020 that AvKARE, a US-based pharmaceutical solutions company, is voluntarily recalling one lot of sildenafil 100 mg tablets for the treatment of erectile dysfunction and one lot of trazodone 100 mg tablets for the treatment of major depressive disorder to the consumer level because of a product mix-up that packaged the two products together during bottling at a third-party facility.

According to an FDA press release, the affected lot of sildenafil was Lot 36884 with an expiration date of March 2022, and the affected lot of trazodone was Lot 36783 with an expiration date of June 2022. The affected drugs were distributed to the company’s distributors and wholesalers, and then further distributed nationwide.

When taken unintentionally, sildenafil can pose serious health risks to those with underlying health conditions because of its tendency to interact with nitrates found in some prescription drugs, which can lower blood pressure to dangerous levels, FDA said in the press release. Additionally, unintended intake of trazodone can lead to somnolence or sedation, dizziness, constipation, and blurred vision. The adverse health consequences from trazodone are often more concerning for elderly patients due to the increased risk for falls and driving impairment.

As of Dec. 9, 2020, AvKAR has not received any reports of adverse events related to the recall.

Source: FDA